MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 150CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 150CM; CATHETER, PERCUTANEOUS
Model Number IPN927572
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "during a pci to treat in-stent restenosis.This is in-stent restenosis.Therefore, predilation with a non-compliant balloon followed by drug-coated balloon.Due to distal perforation, it was necessary to embolize the leak with coils.The first microcatheter was unable to pass through the first old stent.This is why we used the turnpike instead.At the same location, the turnpike became stuck and would not advance any further.After two clockwise turns, it still would not advance.We decided to remove the microcatheter and predilate this section where the microcatheters was stuck.When we removed the turnpike, the distal tip detached and remained stuck in the old stent.Subsequently, jailing of the broken tip with a new stent.Took a new microcatheter and embolization of 4x coils to occlude the perforation.It took some time to jail the lost tip, but once it was done, the patient was able to leave the clinic 48 hours later with no sequelae related to the lost tip.".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Additional information indicated that the vessel location was the bisecting artery or intermediate branch, and the procedure was in-stent restenosis in the middle segment.The artery was neither tortuous nor calcified.The approach was antegrade.The first microcatheter used (corsair pro) was unable to pass through the first old stent.A turnpike was used and became stuck at the same location.After two clockwise turns, it would still not advance.When the turnpike was removed, the distal tip detached and remained stuck in the middle segment of the old stent.The tip was jailed, and patient was able to leave with no sequela related to the lost tip.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
TURNPIKE SPIRAL 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key23165674
Report Number2134812-2025-00033
Device Sequence Number8844934
Product Code DQY
UDI-Device Identifier10841156100711
UDI-Public(01)10841156100711(11)241115(17)261115(10)73L2400459(21)
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN927572
Device Catalogue Number5641
Device Lot Number73L2400459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown